MAUDE Adverse Event Report: STRYKER SPINE-US AVIATOR ASSY ONE LEVEL PLATE SIZE 14; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS.

STRYKER SPINE-US AVIATOR ASSY ONE LEVEL PLATE SIZE 14; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS.
Catalog Number 48811114
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/10/2018
Type of Reportable Event Malfunction
Event or Problem Description
It is reported that upon attempting to insert screw into the plate the locking mechanism failed and no longer would lock.Surgeon just used another plate of the same size.No adverse consequences and no surgical delay reported.
 
Additional Manufacturer Narrative
The reported event was confirmed via correspondence with the rep.The plate was reported disposed prior to the representative being able to retrieve it.Product inspection was not completed as no product was returned (disposed of by the hospital).Product history review was not completed as no lot was provided.According to the surgical technique: "use of the screw hole preparation instruments including the fixed or variable drill guides, all-in-one drill guides or punch awl with sleeves is required to place screws in the proper trajectory, help prevent damage to implants, difficulty locking the blocker, or locking mechanism malfunction." the holes were prepared freehand and not with the drill guides as recommended by the surgical technique guide, so the probable root cause is not using the drill guides as instructed.
 
Event or Problem Description

Brand Name
AVIATOR ASSY ONE LEVEL PLATE SIZE 14
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS.
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key7572707
Report Number0009617544-2018-00129
Device Sequence Number2062680
Product Code KWQ
UDI-Device Identifier07613252152118
UDI-Public07613252152118
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142237
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48811114
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/10/2018
Supplement Date Received by Manufacturer07/20/2018
Initial Report FDA Received Date06/06/2018
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1